What if the wrapping came undone,
the packing tape that holds it all together?
Just slipped a bit at first,
allowing more of it to weaken and slide.
Do you think I could pat it back down fast enough, hard enough, to hold it all together?
Or would it all come unraveled and everything spill out willy-nilly the good the bad the ugly the spoken the silent the dreamt the feared the hidden and unseen?
How would I ever get it all back in?
Could I even hope to do so?
Trust me on this one,
We’re gonna need more tape.
OK, maybe not mindless, but at least very, very calm. Ever since I started taking the Lexapro that my doctor prescribed for me I have been a much different person. At least that is what my family is saying. Word is that I have been much calmer, slower to anger, and less reclusive. But, there is a downside to that. The thing that I have noticed is that while I may not be as anxious or quick to get upset over small things, I have also lost some of my drive.
A year or two ago, at the urging of my family, my doctor tried to put me on an anti-anxiety medication – I don’t remember if it was Lexapro or some other. I didn’t stay on it very long for the reason that I lost almost all my urges to do anything. And I am not just talking about sex here, I am talking about the desire to write, to read, to play, to do most anything. I felt like a jellyfish.
Now this time it doesn’t feel so bad. Yes, I have seen a dramatic decrease in my drive. But I have also seen an increase in my attention span and my consideration. I am just simply not a frantic, angry person. Of course having a different blood pressure medication is also helping. My goal right now though is to get some of my motivation back. I need to be able to lose the anxiety and stress without forgoing the drive and detirmination. So I am trying to write down more goals, use my friends and family as reminders of those goals, and basically just get my self back into it.
Tell you what though, I really am seeing things more clearly now. I am a bit ashamed that it took medication to remove some of the clouding from my eyes, but at least it was removed. And I am a much happier person for it!